Drug-Induced Rhabdomyolysis Secondary To Lenalidomide
Keywords:Rhabdomyolysis, Lenalidomide, Creatine Kinase, Immunomodulatory drugs
Lenalidomide is an immunomodulator imide compound that works through its antitumor, anti-angiogenic, and anti-osteoclastogenic effects. It is increasingly used for a multitude of inflammatory disorders and cancers. Diarrhea, thrombocytopenia, neutropenia, and blood clots are well-established severe side effects of Lenalidomide, but rhabdomyolysis is a rare side effect of the drug. It is difficult to reach this diagnosis because it needs a detailed history of the evolution of symptoms and carefully ruling out other etiologies, especially other drugs. Here we present the case of a 75-year-old female who developed rhabdomyolysis and, subsequently, acute kidney injury after receiving Lenalidomide therapy for multiple myeloma. Discontinuation of the diuretics and the use of isotonic fluids led to a gradual improvement in her condition. Physicians should be aware of this potential rare complication and keep it on the differential when treating patients on Lenalidomide.